Title: The FENE-L and FENE-LS closure approximations to the kinetic theory of finitely extensible dumbbells
Authors: Lielens, G. ×
Keunings, Roland
Legat, Vincent #
Issue Date: Nov-1999
Publisher: Elsevier science bv
Series Title: Journal of non-newtonian fluid mechanics vol:87 issue:2-3 pages:179-196
Abstract: We address the closure problem for the Warner Finitely Extensible Non-Linear Elastic (FENE) dumbbell model of a dilute polymer solution. The FENE-L closure model, introduced recently for one-dimensional elongational flows [G. Lielens, P. Halin, I. Jaumain, R. Keunings, V. Legat, J. Non-Newtonian Fluid Mech. 76 (1998) 249-279], is extended to general Row kinematics. A simplified version of the theory, referred to as the FENE-LS model, is also proposed. Simulations of steady-state and transient rheometrical flows reveal the superiority of the FENE-L and FENE-LS constitutive equations with respect to the simpler FENE-P closure in describing the rheological response of the FENE kinetic theory. (C) 1999 Elsevier Science B.V. All rights reserved.
ISSN: 0377-0257
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Department of Materials Engineering - miscellaneous
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science